I don't know what's worse: A drug that steals your sex drive -- or one that lets you "do it," but won't let you finish.

I'd have to go with the latter here -- that's definitely not how I spell relief!

The orgasm-robbing condition is called anorgasmia, and researchers say older patients who take gabapentin (aka Neurontin) may be getting hit with it at a much higher rate than ever reported -- in part because docs never bother to ask seniors about sexual side effects.

In a case study out of Boston University, researchers say 3 of 11 older men who took the drug lost the ability to reach the Promised Land of sexual fulfillment -- and all three were up there in years: 73, 76 and 78.

In another clinic, researchers say a 59-year-old woman also reported the condition.

In other words, this "rare" side effect reported in less than 1 percent of the patients who took part in the clinical trial that got the drug approved may not be so "rare" after all.

The good news is the orgasm ability returned when the patients stopped taking the med -- but do yourself a favor and don't take chances with this one, especially since the drug probably isn't doing much for you anyway.

This drug was at the heart of a crooked marketing campaign with wink-wink implications that it might be effective for a whole mess of off-label conditions. (Read more here.)

It wasn't -- and the companies that have owned the drug have had to pay out more than half a billion bucks in fines and fees as a result.

But docs haven't gotten the message -- they're still giving out this med for everything under the sun.

Looks like Big Pharma got its money's worth.